Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Tulsa, OK

January 29, 2013Creek County, Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 29, 2013, 6:52 AM CST for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 29, 2013, 6:52 AM CST (12:52 UTC)
Expired
Jan 29, 2013, 7:45 AM CST
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 4:57 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 0.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS54 KTSA 291252
SVRTSA
OKC037-113-117-291345-
/O.NEW.KTSA.SV.W.0001.130129T1252Z-130129T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
652 AM CST TUE JAN 29 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 745 AM CST

* AT 649 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 25 MILES WEST OF BURBANK TO 47 MILES SOUTHWEST OF
  PAWNEE...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BURBANK...SHIDLER...QUAY...RALSTON...SKEDEE...BLACKBURN...
  MARAMEC...HALLETT...PAWNEE...GRAINOLA...FORAKER...PEARSONIA AND
  FAIRFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3701 9629 3605 9662 3615 9663 3615 9682
      3624 9682 3624 9692 3633 9693 3633 9704
      3651 9704 3656 9691 3658 9690 3659 9705
      3668 9707 3670 9704 3669 9695 3675 9689
      3675 9683 3679 9676 3700 9675
TIME...MOT...LOC 1252Z 269DEG 27KT 3672 9716 3600 9751

$$
2 follow-up statements
947 
WWUS54 KTSA 291316
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CST TUE JAN 29 2013

OKC037-113-117-291345-
/O.CON.KTSA.SV.W.0001.000000T0000Z-130129T1345Z/
CREEK OK-OSAGE OK-PAWNEE OK-
716 AM CST TUE JAN 29 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST FOR
PAWNEE...WESTERN OSAGE AND NORTHWESTERN CREEK COUNTIES...

AT 712 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF APPERSON TO 30 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
APPERSON...WEBB CITY...BURBANK...SHIDLER...GRAINOLA...FAIRFAX...
FORAKER...RALSTON...PAWNEE...QUAY...SKEDEE...BLACKBURN...MARAMEC...
HALLETT AND PEARSONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3701 9629 3605 9662 3615 9663 3615 9682
      3624 9682 3624 9692 3633 9693 3633 9704
      3651 9704 3656 9691 3658 9690 3659 9705
      3668 9707 3670 9704 3669 9695 3675 9689
      3675 9683 3679 9676 3700 9675
TIME...MOT...LOC 1316Z 259DEG 38KT 3682 9684 3611 9719

$$
143 
WWUS54 KTSA 291340
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CST TUE JAN 29 2013

OKC037-113-117-291350-
/O.EXP.KTSA.SV.W.0001.000000T0000Z-130129T1345Z/
CREEK OK-OSAGE OK-PAWNEE OK-
740 AM CST TUE JAN 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE...WESTERN OSAGE AND
NORTHWESTERN CREEK COUNTIES EXPIRES AT 745 AM CST...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL UNTIL NOON. 

LAT...LON 3701 9629 3605 9662 3615 9663 3615 9682
      3624 9682 3624 9692 3633 9693 3633 9704
      3651 9704 3656 9691 3658 9690 3659 9705
      3668 9707 3670 9704 3669 9695 3675 9689
      3675 9683 3679 9676 3700 9675
TIME...MOT...LOC 1340Z 259DEG 38KT 3684 9651 3613 9687

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:31 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 29, 5:31 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
531 AM CST TUE JAN 29 2013

.DISCUSSION...
FOR THE 12Z TAFS... STRONG THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE AREA TODAY... GENERALLY FROM WEST TO EAST... AFFECTING
ALL TAF SITES. ALTHOUGH THE WORST CONDITIONS FORECAST ARE MVFR...
WORSE CONDITIONS COULD BE POSSIBLE IF A STRONG CELL HAPPENS TO
MOVE DIRECTLY ACROSS A TAF SITE. STRONG GUSTY WINDS ARE FORECAST
AT ALL TAF SITES. THESE MAY BECOME DIRECTIONALLY VARIABLE AND
STRONGER NEAR STORMS.

&&

.PREV DISCUSSION... /ISSUED 235 AM CST TUE JAN 29 2013/

DISCUSSION...
UNSEASONABLY MILD CONDITIONS THIS MORNING AHEAD OF STRONG UPPER
TROUGH...WHICH WILL IMPACT THE REGION TODAY. ATMOSPHERE WILL
CONTINUE TO DESTABILIZE AHEAD OF SYSTEM WITH STRONG FORCING
DEVELOPING BY SUNRISE AS 100+ KNOT JET SPREADS OVER AREA.
SHOWERS/THUNDERSTORMS WILL DEVELOP AHEAD OF FRONTAL BOUNDARY/DRY
LINE ACROSS NORTHEAST OKLAHOMA WEST OF HIGHWAY 75 WITH STORMS
INCREASING IN COVERAGE. ALTHOUGH THESE STORMS MAY INITIALLY BE
SLIGHTLY ELEVATED...STRONG LOW LEVEL WIND FIELDS WILL SUPPORT A
LIMITED TORNADO THREAT. STORMS WILL BECOME MORE LINEAR IN NATURE
BY THIS AFTERNOON WITH LARGE HAIL/DAMAGING WINDS POSSIBLE AS
CONVECTIVE LINE MOVES INTO SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS.
A FEW ISOLATED THUNDERSTORMS COULD ALSO DEVELOP AHEAD OF LINE
ACROSS FAR SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS WITH A BRIEF
WINDOW OF ENHANCED LOW LEVEL WINDS WHICH COULD SUPPORT THE THREAT
FOR ISOLATED TORNADOES. THIS AREA WILL ALSO SEE THE BEST CHANCE
FOR SEVERE WEATHER...PRIMARILY IN THE STRONGER BOW SEGMENTS/MESO-
CYCLONES AS QLCS SWEEPS THROUGH BY LATE AFTERNOON/EARLY EVENING.
THE SEVERE WEATHER THREAT SHOULD END BY MID EVENING AS DRY LINE
SHIFTS EAST WITH COLD FRONT PUSHING SOUTHEAST OF INTERSTATE 44 BY
THIS TIME.

COLD/BREEZY CONDITIONS EXPECTED INTO WEDNESDAY AS TIGHT PRESSURE
GRADIENT REMAINS BEHIND DEPARTING SYSTEM. ANOTHER REINFORCING
SHOT OF COLDER AIR EXPECTED ON THURSDAY AND TO A LESSER EXTENT
AGAIN ON SATURDAY WITH A SLIGHT CHANCE FOR PRECIP. TEMPERATURES
WILL BEGIN TO MODERATE BY LATE WEEKEND AS SURFACE HIGH SHIFTS
EAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Jan 29, 4:59 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CST TUE JAN 29 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CST TUE JAN 29 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS MORNING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS MORNING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS MORNING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS MORNING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A POTENT UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
THE AREA TODAY BRINGING WITH IT AN ASSORTMENT OF WEATHER RELATED
RISKS. SEVERE THUNDERSTORMS WILL BE LIKELY... ESPECIALLY THIS
AFTERNOON WHEN INSTABILITY IS MAXIMIZED. WHILE LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS ASSOCIATED WITH THESES
STORMS... THERE IS ALSO THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY
RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY
TRAINING OF STRONGER CELLS OVER THE SAME AREA. IN ADDITION...
WITH THE STRONG WINDS AND WARM TEMPERATURES... THERE WILL BE A
LIMITED WILDFIRE RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
STRONG NORTHWESTERLY WINDS IN THE WAKE OF THE DEPARTING UPPER
SYSTEM... COMBINED WITH MUCH DRIER AIR MOVING INTO THE REGION...
WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA BOTH
WEDNESDAY AND THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jan 29, 3:53 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 AM CST TUE JAN 29 2013

OKZ054>056-291030-
NOWATA OK-OSAGE OK-WASHINGTON OK-
353 AM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA...NORTHEASTERN OSAGE AND WASHINGTON

AT 353 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE HILLS
STATE PARK...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...OKESA...HULAH...DEWEY...
COPAN...SOUTH COFFEYVILLE...OSAGE HILLS STATE PARK AND WAH SHA SHE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3664 9618 3677 9633 3700 9601 3700 9558
TIME...MOT...LOC 0953Z 228DEG 54KT 3677 9617
Special weather statement, Jan 29, 4:46 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 AM CST TUE JAN 29 2013

OKZ054-059-291115-
OSAGE OK-PAWNEE OK-
446 AM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 446 AM CST...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF FAIRFAX...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON AND WEBB CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3654 9698 3654 9696 3656 9692 3656 9691
      3658 9690 3659 9692 3658 9695 3659 9698
      3683 9670 3669 9649 3636 9694 3645 9705
      3651 9704
TIME...MOT...LOC 1046Z 225DEG 41KT 3649 9694

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:53 AM CSTSpecial Weather StatementTSAWashington37 min
Jan 29, 4:46 AM CSTSpecial Weather StatementTSAPawnee29 min
Jan 29, 7:43 AM CSTSpecial Weather StatementTSAOsage, Pawnee, Washington62 min
Jan 29, 7:57 AM CSTSevere Thunderstorm WarningTSAOsage33 min
Jan 29, 8:04 AM CSTSevere Thunderstorm WarningTSAOsage, Washington26 min
Jan 29, 8:28 AM CSTSpecial Weather StatementTSANowata, Washington32 min
Jan 29, 8:31 AM CSTSpecial Weather StatementTSAOsage29 min
Jan 29, 8:38 AM CSTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Washington67 min
Jan 29, 12:56 PM CSTSpecial Weather StatementTSALatimer34 min
Jan 29, 1:02 PM CSTSpecial Weather StatementTSACherokee28 min
Jan 29, 1:27 PM CSTSpecial Weather StatementTSADelaware48 min
Jan 29, 1:29 PM CSTSpecial Weather StatementTSALatimer46 min
Jan 29, 2:03 PM CSTSpecial Weather StatementTSAHaskell, Sequoyah42 min
Jan 29, 2:04 PM CSTSpecial Weather StatementTSACherokee41 min
Jan 29, 2:44 PM CSTSevere Thunderstorm WarningTSAAdair, Sequoyah46 min
Jan 29, 2:51 PM CSTTornado WarningTSAAdair, Sequoyah39 min
Jan 29, 5:19 PM CSTSpecial Weather StatementTSALeFlore41 min
Jan 29, 5:59 PM CSTAreal Flood AdvisoryTSALeFlore2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.